Anxiety and antidepressants

Does anyone’s Chiari interfere with thier anxiety medications. Difficult
to find antidepressant that doesn’t cause problems

Chiari and medications unfortunately do not always play nice with each other. So many medications affect brain function in us Chiari folk in a more negative way than the average person as the brain is already stressed. It makes for difficult management of side effects. Dizziness, brain fog, hearing, fatigue, vision problems (and lots more, boy are we lucky!) - all are brain function.

What does prove effective for anxiety even with Chiari is cognitive behaviour therapy. It is a challenge to find skilled folk and a fortune to pay for if you have no coverage. There is an excellent “Dummies” book and workbook that can walk you through it. Perhaps you can find someone to walk alongside you from that perspective while you navigate the medication side of things.

Make sure to discuss medications with your pharmacist as often they can come up with some ideas that neither you nor your doctor have thought of.

Good luck with navigating through the anxiety part that can accompany Chiari.